Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 7, 2021Bibb County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 7, 2021, 4:30 PM EDT for Bibb County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 4:30 PM EDT (20:30 UTC)
Expired
Jun 7, 2021, 5:15 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS82 KFFC 072030
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Mon Jun 7 2021
 
GAZ071-072-081-082-072115-
Monroe GA-Bibb GA-Crawford GA-Jones GA-
430 PM EDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB...
NORTHEASTERN CRAWFORD AND SOUTHWESTERN JONES COUNTIES UNTIL 515 PM
EDT...

At 429 PM EDT...a strong thunderstorm was over Lizella, or 9 miles
west of Macon...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Macon, Payne, Payne City, Wesleyan, Lizella, Lake Tobesofkee,
Bolingbroke, Arkwright and Dames Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3269 8375 3274 8387 3283 8392 3305 8373
      3305 8363 3293 8352
TIME...MOT...LOC 2029Z 212DEG 18KT 3280 8381 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:01 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 7, 3:01 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
301 PM EDT Mon Jun 7 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Tuesday Night/...

High pressure will remain anchored off the SE coast of the US
through the period. The flow aloft and at the surface will be off of
the GOMEX, transporting abundant moisture northward. PWATS will be
well above normal for this time of year, with values approaching 2"
south of the Interstate 85 corridor. No change in pattern for
Tuesday, so expecting very similar precip timing/coverage to today.

With this type of airmass in place, convection will likely start
earlier in the day again tomorrow, especially in places where the
sun breaks through during the mid/late morning. Models have been
struggling a little with dewpoints, so have adjusted values upwards
of one to two degrees. Locally heavy downpours and lightning will be
the primary hazards.

Also, have kept slight pops in during the overnight periods. Do
think thunder chances decrease significantly with the sun setting,
but shra will have enough fuel to continue overnight.

NListemaa

.LONG TERM /Wednesday through Monday/...

The relentless onslaught of this abnormally moist airmass will
continue through the long term period with a steady fetch of Gulf
moisture flowing into the area keeping PWATs near the
climatological daily maximum. While the upper- level pattern will
remain a bit unsettled through the extended period, the flow will
be weak with the subtropical jet anchored well to the north. this
will allow the weather pattern to be primarily controlled by a
westward stretching ridge extending from the Bermuda High over the
Atlantic Ocean. This southerly flow of moist air will keep
dewpoints near 70 degrees around the Atlanta metro with afternoon
heat indices around 90 degrees. Precipitation will continue to be
diurnally driven with peak chances of showers and thunderstorms
occurring in the afternoon with chances generally circulating
between 30-60 percent each day.

Thiem

&&

.AVIATION...
18Z Update...
Sct/nmrs shra/tsra likely for the remainder of the afternoon.
Tomorrow should be a lot like today,and expect convection to pop a
littler earlier than normal for the typical summertime diurnal
activity. Sct-bkn MVFR cigs for the remainder of the afternoon
with bkn-ovc IFR likely overnight with some potential for LIFR.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  84  68  87 /  60  60  30  50
Atlanta         69  83  69  87 /  40  60  30  50
Blairsville     64  80  65  81 /  40  60  40  70
Cartersville    68  84  68  87 /  30  60  30  50
Columbus        69  86  69  91 /  40  60  30  30
Gainesville     68  81  68  85 /  50  60  30  50
Macon           69  88  69  91 /  50  60  40  40
Rome            69  85  69  88 /  40  60  30  50
Peachtree City  68  84  67  88 /  30  60  30  40
Vidalia         70  88  71  88 /  70  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Thiem
AVIATION...NListemaa
Hazardous weather outlook, Jun 7, 5:03 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Peachtree City GA
503 AM EDT Mon Jun 7 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
503 AM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected, primarily this afternoon
and evening. Locally heavy rain, frequent lightning, and gusty
winds will be the primary threats with the stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There will be a chance of thunderstorms each day through Saturday,
mainly during the afternoon and evening hours. A few strong to severe
thunderstorms cannot be ruled out on any of these days; however, no
organized or widespread severe weather is expected. The primary
threat from any thunderstorms will be frequent lightning, gusty winds
and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Local storm report, Jun 7, 12:03 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EDT MON JUN 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     3 WSW BEECHWOOD HILLS   33.93N  83.46W
06/06/2021                   CLARKE             GA   PUBLIC

            REPORT OF SEVERAL TREES SNAPPAND AND UPROOTED AROUND
            JENNINGS MILL PKWY IN ATHENS

&&

EVENT NUMBER FFC2100386

THIEM
Special weather statement, Jun 7, 3:11 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Mon Jun 7 2021

GAZ083-095-096-071945-
Houston GA-Bleckley GA-Twiggs GA-
311 PM EDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...WESTERN BLECKLEY AND
SOUTHWESTERN TWIGGS COUNTIES UNTIL 345 PM EDT...

At 310 PM EDT...a strong thunderstorm was over Clinchfield, or 7
miles east of Perry...moving north at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Robins Air Force Base, Hayneville,
Tarversville, Sand Bed, Houston Lake, Grovania, Grove Park, Bonaire,
Kathleen, Klondike and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3237 8373 3265 8369 3258 8339 3239 8349
      3240 8350 3239 8351 3240 8352 3233 8358
TIME...MOT...LOC 1910Z 195DEG 13KT 3242 8361

WIND...50MPH
Special weather statement, Jun 7, 3:44 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Mon Jun 7 2021

GAZ071-072-082-072015-
Monroe GA-Bibb GA-Jones GA-
344 PM EDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...NORTHERN
BIBB AND SOUTHWESTERN JONES COUNTIES UNTIL 415 PM EDT...

At 343 PM EDT...a strong thunderstorm was over Lizella, or 11 miles
east of Roberta...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Payne, Payne City, Cross Keys, Wesleyan, Lizella, Lake
Tobesofkee, Bolingbroke and Arkwright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3278 8385 3280 8386 3280 8387 3302 8382
      3298 8363 3287 8355 3273 8381
TIME...MOT...LOC 1943Z 214DEG 14KT 3278 8383

WIND...40MPH
Special weather statement, Jun 7, 3:52 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Mon Jun 7 2021

GAZ053-066-072015-
Coweta GA-Troup GA-
352 PM EDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR COWETA AND NORTHEASTERN TROUP
COUNTIES UNTIL 415 PM EDT...

At 352 PM EDT...a strong thunderstorm was over Grantville, or 11
miles south of Newnan...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Hogansville, Grantville, Luthersville, Moreland, Sharpsburg,
Turin, East Newnan, Corinth, Arnco-Sargent, Thomas Crossroads and
Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3323 8494 3326 8495 3346 8485 3342 8465
      3331 8458 3322 8468 3322 8469 3323 8470
      3323 8471 3322 8472 3322 8485 3319 8485
      3319 8486 3313 8486 3320 8499
TIME...MOT...LOC 1952Z 214DEG 14KT 3322 8486

WIND...40MPH
Special weather statement, Jun 7, 4:04 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Mon Jun 7 2021

GAZ085-097-072030-
Johnson GA-Laurens GA-
404 PM EDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
NORTHWESTERN LAURENS COUNTIES UNTIL 430 PM EDT...

At 404 PM EDT...a strong thunderstorm was near Harlow, or near
Dublin...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dublin, Wrightsville, East Dublin, Dudley, Lovett, Spann, Harlow,
Tuckers Crossroad, Brewton and Chappells Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3243 8294 3253 8312 3267 8304 3271 8296
      3273 8295 3276 8295 3281 8280 3279 8277
      3277 8277 3277 8275 3268 8269
TIME...MOT...LOC 2004Z 212DEG 19KT 3255 8299

WIND...40MPH
Special weather statement, Jun 7, 4:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Mon Jun 7 2021

GAZ071-072-081-082-072115-
Monroe GA-Bibb GA-Crawford GA-Jones GA-
430 PM EDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB...
NORTHEASTERN CRAWFORD AND SOUTHWESTERN JONES COUNTIES UNTIL 515 PM
EDT...

At 429 PM EDT...a strong thunderstorm was over Lizella, or 9 miles
west of Macon...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Macon, Payne, Payne City, Wesleyan, Lizella, Lake Tobesofkee,
Bolingbroke, Arkwright and Dames Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3269 8375 3274 8387 3283 8392 3305 8373
      3305 8363 3293 8352
TIME...MOT...LOC 2029Z 212DEG 18KT 3280 8381

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:06 PM EDTSpecial Weather StatementFFCJones24 min
Jun 6, 9:16 PM EDTSpecial Weather StatementFFCOconee29 min
Jun 6, 9:30 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee, Walton30 min
Jun 6, 9:53 PM EDTSpecial Weather StatementFFCClarke, Jackson37 min
Jun 7, 3:11 PM EDTSpecial Weather StatementFFCHouston34 min
Jun 7, 3:44 PM EDTSpecial Weather StatementFFCBibb31 min
Jun 7, 3:52 PM EDTSpecial Weather StatementFFCCoweta23 min
Jun 7, 4:04 PM EDTSpecial Weather StatementFFCJohnson26 min
Jun 7, 5:06 PM EDTSpecial Weather StatementFFCMontgomery, Toombs39 min
Jun 7, 5:45 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Jun 7, 6:06 PM EDTSpecial Weather StatementFFCJefferson24 min
Jun 7, 6:32 PM EDTSpecial Weather StatementFFCGilmer28 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.